MAUDE Adverse Event Report: ARTHREX, INC. CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2021, it was reported by a facility representative via e-mail that an ar-8655-06, chondral pick's tip snapped.This was discovered during use in an ankle arthroscopy on (b)(6) 2021.The surgeon brought in an x-ray and was able to safely remove the tip from the patient without any complications.The case was competed by using a new ar-8655-06.
 
Additional Manufacturer Narrative
Complaint confirmed.There is clear breakage at the distal tip of the device--the angled portion of the device is missing.The root cause of this failure mode is undetermined, but it is likely due to excessive prying/leveraging of the device during use.

Brand Name
CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12393614
Report Number1220246-2021-03593
Device Sequence Number4381620
Product Code LXH
UDI-Device Identifier00888867044296
UDI-Public00888867044296
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG
Device Catalogue NumberAR-8655-06
Device Lot Number1391846
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date09/13/2021
Patient Sequence Number1